Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 9, 2000, 10:19 PM EDT for Dutchess County, New York. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2000, 10:19 PM EDT (02:19 UTC)
- Expired
- May 9, 2000, 10:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Dutchess County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 10:35 PM EDT | Thunderstorm Wind | Fishkill, NY | On the evening of May 9, a single cell thunderstorm became severe as it moved over Dutchess county. Wind gusts from the storm knocked large tree limbs and power lines down in the village of Fishkill. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 100220 SVRALB NYC027-100245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1019 PM EDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK * UNTIL 1045 PM EDT * AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF PAWLING...OR ABOUT 8 MILES EAST OF MYERS CORNER...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF DOVER PLAINS AT 1025 PM EDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. REPORT SEVERE WEATHER 8TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:35 PM EDT, 44 minutes earlier.
Area forecast discussion, May 9, 9:35 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 935 PM EDT TUE MAY 9 2000 .DISC... FRM 1MB INTRVL SFC ANAL LKS LIKE BNDRY LCTD NR CDN BRDR AT STRT OF SHIFT HAS RELOCATED TO SRN TIER AND CTSKLS AS OF 9 PM. NO SIG CHGS TO FCST RQRD...NOWS WL CONT TO PINPNT STRMS. LNGR TERM...AGREE W/ASSESSMENT OF PREV DISC...THRT OF SVR TMRW AS MIDWEST SYS APRCHS. WESTERGARD .ALY...NONE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:26 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 64 min |
| May 10, 7:33 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 57 min |
| May 10, 7:49 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 56 min |
| May 10, 8:41 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 49 min |
| May 10, 9:15 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 60 min |
| May 10, 9:48 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| May 10, 10:53 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 52 min |
| May 10, 11:16 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 59 min |
| May 10, 12:38 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 52 min |
| May 10, 1:45 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 45 min |
| May 10, 1:48 PM EDT | Flash Flood Warning | ALY | Herkimer | 2 hr |
| May 10, 2:30 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 60 min |
| May 10, 4:30 PM EDT | Flash Flood Warning | ALY | Hamilton, Herkimer | 5 hr |
| May 10, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 28 min |
| May 10, 5:20 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 25 min |
| May 10, 5:32 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 28 min |
| May 10, 5:51 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 24 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.